# SDR 2002FA0001034

- Difficulty date: August 23, 2002
- Submitted: September 4, 2002
- Operation: General aviation
- Aircraft: N35007
- Make and model: Cessna 177RG
- Aircraft serial: 177RG1036
- Engine: Lyc IO360A1B6
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Spring
- Part number: 14141162
- Condition: Stretched
- Location: Nlg Uplock
- Part time: 2,867 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING LANDING GEAR RETRACTION TEST, NOSE GEAR WOULD NOT FULLY RETRACT.  THE BELLCRANK WAS FOUND OVERCENTER, CAUSING THE ROLLER TO MISS THE UPLOCK HOOK AND RESTRICT THE NOSE GEAR TRAVEL.  THE SPRING WAS FOUND STRETCHED AND NOT PROVIDING ADEQUATE TENSION.  THE SPRING WAS REPLACED AND OPERATION WAS NORMAL.  THIS DEFECT CAUSED THE NOSE GEAR TO STAY PARTIALLY OUT OF THE WHEEL WELL AND THE GEAR DOORS TO REMAIN APPROXIMATELY 30 DEGREES OPEN.  THIS COULD RESULT IN FAILURE OF THE DOORS AND POSSIBLE JAMMING OF THE NOSE GEAR.
